Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2020, 6:21 PM EDT for Barrow County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2020, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 14, 2020, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Barrow County, GA
The radar
The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767
WWUS82 KFFC 142221
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Sun Jun 14 2020
GAZ025-035-142245-
Jackson GA-Barrow GA-
621 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON AND BARROW
COUNTIES UNTIL 645 PM EDT...
At 621 PM EDT...a strong thunderstorm was near Hoschton, or near
Winder...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Jefferson, Auburn, Statham, Arcade, Hoschton, Bethlehem,
Pendergrass, Russell, Bear Creek Reservoir, Fort Yargo State Park and
County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3402 8342 3399 8348 3400 8350 3399 8350
3398 8351 3391 8365 3392 8367 3391 8370
3404 8382 3417 8366
TIME...MOT...LOC 2221Z 316DEG 14KT 3406 8368
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:33 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 14, 3:33 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 333 PM EDT Sun Jun 14 2020 .SHORT TERM /Tonight through Monday Night/... A closed low over the OH Valley this afternoon will drop southward into the Savannah River Valley through the short term. Meanwhile wedging will develop at the surface as the remains of a front and a short wave linger just off the coast of the Carolinas. Bands of showers and thunderstorms rotating around the upper low...combined with the easterly flow should affect much of north and central GA through the short term. Cooling aloft and afternoon instability could produce a few strong to severe thunderstorms across north GA this afternoon and evening. Showers and thunderstorms should have a mainly diurnal pattern through the short term...but expect some convection to linger overnight. Max temperatures Monday should be a few degrees cooler across northeastern areas due to the easterly winds and increased clouds. 41 .LONG TERM /Tuesday through Sunday/... The main feature through the long term period will be a closed upper level low that is expected to linger near the local forecast area through the rest of the week. This low is expected to keep moisture across the area leading to chances for showers and thunderstorms in the afternoon and evenings. By Tuesday, the low is expected to be centered in the vicinity of eastern Georgia/South Carolina/North Carolina border. As the low lingers just northeast of the area, chances for showers and thunderstorms are expected to increase, especially across portions of northern and eastern Georgia, in the afternoon and evening. As the low meanders in the vicinity through Wednesday and Thursday, those chances for showers and thunderstorms will continue, although mainly in a diurnal trend and focused more across northern and eastern Georgia. By late Tuesday into Wednesday, a surface low is forecast to develop along a stalled boundary just off the North/South Carolina coastline. As this system meanders slowly up the coast, high pressure will be expected to push into portions of northern and northeastern Georgia, allowing for weak wedging across the area by mid-week onward. In the upper levels, the low is expected to broaden and lift slightly later on Thursday before beginning to be swept up in the upper level flow on Friday. While models have come into much better agreement on the progression of the low pressure system on Friday, some differences in timing remain. The ECMWF tries to clear the local forecast area by Saturday afternoon while the GFS starts to show clearing closer to Saturday evening. Overall, continued a blend for this time frame, keeping just slight chance pops just across portions of eastern Georgia for Saturday afternoon. With some periods of wedging and additional cloud cover, high temperatures through the extended are expected to be fairly mild and overall slightly below average with high temps in the 70s and 80s. By Friday into the weekend, temps are expected to trend warmer with highs in the upper 80s and lower 90s areawide. Low temperatures are forecast to be slightly below average as well with lows in the upper 50s and 60s, before increasing to the upper 60s to lower 70s for the weekend. Reaves && AVIATION... 18Z Update... SCT/BKN 040-060 expected this afternoon with some higher layers. Scattered showers and thunderstorms will develop mainly this afternoon and evening across the northern taf sites. VFR overnight with storms diminishing but could be some mvfr stratus mainly KAHN toward morning. Basically Monday should be a repeat of today with a chance of thunderstorms across all taf sites. Winds stay east to NE mainly 4-9 kts. //ATL Confidence...18Z Update... Medium to high on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 62 76 60 75 / 20 50 30 30 Atlanta 65 78 60 78 / 20 40 20 30 Blairsville 56 70 54 71 / 40 60 40 40 Cartersville 60 81 59 81 / 30 30 20 20 Columbus 66 87 64 84 / 10 30 20 20 Gainesville 61 73 58 75 / 30 50 30 30 Macon 64 84 62 80 / 10 40 20 30 Rome 60 82 59 82 / 30 30 20 20 Peachtree City 62 81 60 80 / 20 40 20 20 Vidalia 66 84 64 81 / 20 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Reaves AVIATION...41
Hazardous weather outlook, Jun 14, 2:53 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 253 PM EDT Sun Jun 14 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 253 PM EDT Sun Jun 14 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible this afternoon and evening across north Georgia. Some isolated storms may become strong to severe. Gusty winds, small hail, frequent lightning, and locally heavy rainfall will be possible in any stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... From Monday through Saturday, isolated to scattered thunderstorms will be possible each afternoon, especially over the eastern half of the forecast area. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 14, 6:07 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT SUN JUN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 ESE TALMADGE 34.41N 84.53W
06/14/2020 E1.00 INCH PICKENS GA TRAINED SPOTTER
REPORT RECEIVED VIA SPOTTER NETWORK.
&&
EVENT NUMBER FFC2000746
KSSpecial weather statement, Jun 14, 6:10 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
610 PM EDT Sun Jun 14 2020
GAZ020-142245-
Bartow GA-
610 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTOW COUNTY UNTIL
645 PM EDT...
At 610 PM EDT...a strong thunderstorm was near Red Top Mountain State
Park, or near Cartersville...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cartersville, Emerson, George Washington Carver St Pk and Red Top
Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3432 8469 3430 8465 3408 8466 3408 8474
3419 8484
TIME...MOT...LOC 2210Z 314DEG 12KT 3421 8471
HAIL...0.88IN
WIND...50MPHLocal storm report, Jun 14, 6:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT SUN JUN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 SE MOUNTAIN PARK 34.06N 84.38W
06/14/2020 E1.00 INCH FULTON GA AMATEUR RADIO
QUARTER INCH HAIL AT ROSWELL HS.
&&
EVENT NUMBER FFC2000747
KSSpecial weather statement, Jun 14, 6:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Sun Jun 14 2020
GAZ034-142245-
Gwinnett GA-
619 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GWINNETT COUNTY UNTIL 645
PM EDT...
At 619 PM EDT...a strong thunderstorm was near Lawrenceville...moving
southeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Suwanee, Buford, Loganville, Dacula,
Grayson, Harbin, Hog Mountain and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3403 8386 3400 8387 3398 8383 3397 8383
3395 8381 3393 8380 3385 8389 3380 8397
3397 8414 3411 8399
TIME...MOT...LOC 2219Z 314DEG 12KT 3400 8401
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 14, 6:20 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
620 PM EDT Sun Jun 14 2020
GAZ047-142245-
Walton GA-
620 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR WALTON COUNTY UNTIL 645 PM EDT...
At 620 PM EDT...a strong thunderstorm was over Between, or 7 miles
west of Monroe...moving east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Monroe, Loganville, Social Circle, Walnut Grove, Between, Good Hope,
Jersey, Bold Springs, Windsor, Nicholasville, Youth, Pannell,
Campton, Herndonville and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8376 3389 8376 3390 8374 3390 8373
3391 8368 3391 8364 3389 8363 3388 8361
3388 8358 3364 8367 3377 8395 3383 8393
3393 8380
TIME...MOT...LOC 2220Z 289DEG 11KT 3384 8384
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 14, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Sun Jun 14 2020
GAZ025-035-142245-
Jackson GA-Barrow GA-
621 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON AND BARROW
COUNTIES UNTIL 645 PM EDT...
At 621 PM EDT...a strong thunderstorm was near Hoschton, or near
Winder...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Jefferson, Auburn, Statham, Arcade, Hoschton, Bethlehem,
Pendergrass, Russell, Bear Creek Reservoir, Fort Yargo State Park and
County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3402 8342 3399 8348 3400 8350 3399 8350
3398 8351 3391 8365 3392 8367 3391 8370
3404 8382 3417 8366
TIME...MOT...LOC 2221Z 316DEG 14KT 3406 8368
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:57 PM EDT | Special Weather Statement | FFC | Fannin | 33 min |
| Jun 14, 2:14 PM EDT | Special Weather Statement | FFC | Haralson | 31 min |
| Jun 14, 3:57 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Jun 14, 4:12 PM EDT | Special Weather Statement | FFC | Whitfield | 33 min |
| Jun 14, 4:19 PM EDT | Severe Thunderstorm Warning | FFC | Walker, Whitfield | 30 min |
| Jun 14, 4:38 PM EDT | Special Weather Statement | FFC | Coweta | 37 min |
| Jun 14, 4:39 PM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| Jun 14, 5:00 PM EDT | Special Weather Statement | FFC | Gilmer | 30 min |
| Jun 14, 5:12 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Jun 14, 5:14 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 31 min |
| Jun 14, 5:16 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Jun 14, 5:17 PM EDT | Special Weather Statement | FFC | Rockdale | 28 min |
| Jun 14, 5:23 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jun 14, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Pickens | 45 min |
| Jun 14, 5:43 PM EDT | Special Weather Statement | FFC | Dawson | 32 min |
| Jun 14, 5:46 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Jun 14, 5:47 PM EDT | Special Weather Statement | FFC | Meriwether | 28 min |
| Jun 14, 5:50 PM EDT | Special Weather Statement | FFC | Barrow | 25 min |
| Jun 14, 5:51 PM EDT | Special Weather Statement | FFC | Gwinnett | 24 min |
| Jun 14, 5:56 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jun 14, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 46 min |
| Jun 14, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 44 min |
| Jun 14, 6:06 PM EDT | Special Weather Statement | FFC | Harris | 24 min |
| Jun 14, 6:10 PM EDT | Special Weather Statement | FFC | Bartow | 35 min |
| Jun 14, 6:19 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Jun 14, 6:20 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| Jun 14, 6:27 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
| Jun 14, 6:37 PM EDT | Special Weather Statement | FFC | Harris | 23 min |
| Jun 14, 6:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Jun 14, 6:48 PM EDT | Special Weather Statement | FFC | Madison | 27 min |
| Jun 14, 6:49 PM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| Jun 14, 6:51 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 24 min |
| Jun 14, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee, Walton | 41 min |
| Jun 14, 7:15 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 45 min |
| Jun 14, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 42 min |
| Jun 14, 7:22 PM EDT | Special Weather Statement | FFC | DeKalb | 38 min |
| Jun 14, 7:58 PM EDT | Special Weather Statement | FFC | Douglas | 32 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.